Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 335, NWS Memphis, TN

July 26, 2012Clay County, Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 26, 2012, 7:05 PM CDT for Clay County, Craighead County, Greene County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 7:05 PM CDT (00:05 UTC)
Expired
Jul 26, 2012, 7:45 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Craighead County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:20 PM CDTTSTM WND DMGParagould, ARLARGE TREE DOWN ON FENCE AND HOUSE IN CENTRAL PARAGOULD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS54 KMEG 270005
SVRMEG
ARC021-031-055-270045-
/O.NEW.KMEG.SV.W.0335.120727T0005Z-120727T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SUCCESS TO 7 MILES NORTH OF FONTAINE TO 19 MILES WEST OF BONO...OR
  ALONG A LINE EXTENDING FROM 8 MILES WEST OF CORNING TO 9 MILES
  NORTHWEST OF CROWLEYS RIDGE STATE PARK TO 9 MILES NORTHEAST OF
  TUCKERMAN...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECH
  GROVE...BONO...CORNING...DATTO...DELAPLAINE...EVENING STAR...
  FONTAINE...KNOBEL...LAFE...MARMADUKE...MCDOUGAL...OAK GROVE
  HEIGHTS...PARAGOULD AND PEACH ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM PRODUCED A 55 MPH WIND GUST IN WALNUT RIDGE. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3608 9040 3588 9063 3588 9088 3608 9081
      3614 9075 3615 9080 3629 9079 3629 9075
      3641 9075 3644 9079 3648 9077 3649 9078
      3650 9030
TIME...MOT...LOC 0005Z 272DEG 26KT 3642 9072 3609 9078
          3584 9110

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:38 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 26, 6:38 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT THU JUL 26 2012

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT THU JUL 26 2012/

DISCUSSION...

A COLD FRONT STRETCHES FROM NEAR MOUNT VERNON ILLINOIS TO
SPRINGFIELD MISSOURI. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP
UP ALONG AND AHEAD OF THE FRONT. A FEW OF THEM HAVE BEEN SEVERE
ACROSS SOUTHERN MISSOURI...THUS A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED JUST NORTH OF THE MIDSOUTH. SO FAR ONLY TWO
THUNDERSTORMS HAVE DEVELOPED OVER RANDOLPH AND LAWRENCE COUNTIES
IN NORTHEAST ARKANSAS. THE ACTIVITY IN MISSOURI WILL SINK
SOUTHWARD OVER THE NEXT COUPLE OF HOURS. HAVE BUMPED POPS UP TO
LIKELY FOR TONIGHT OVER NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THUNDERSTORMS SHOULD
EVENTUALLY DIE OUT BUT THAT MAY NOT BE UNTIL AFTER MIDNIGHT SO THE
SHOWER AND THUNDERSTORM ACTIVITY COULD SINK AS FAR SOUTH AS
MEMPHIS THUS HAVE RAISED POPS TONIGHT TO 40 PERCENT. HEAT ADVISORY
WILL CONTINUE THROUGH 7 PM.

REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY
GENERALLY SOUTH OF INTERSTATE 40 WITH NORTH MISSISSIPPI HAVING THE
BEST CHANCE. EXPECT ABUNDANT CLOUD COVER OVER THE MIDSOUTH DURING
THE MORNING HOURS WHICH WILL KEEP TEMPERATURES FROM WARMING UP AS
QUICKLY. IN ADDITION...SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO KEEP
TEMPERATURES DOWN. HEAT INDICES WILL BE MUCH LOWER THUS NO HEAT
ADVISORIES WILL BE NECESSARY. NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL MAY BE THE WARMEST EVEN BEHIND THE FRONT AS CLOUDS SHOULD
BREAK UP AND WITH DRIER AIR IN PLACE...READINGS MAY REACH INTO THE
MID 90S. ELSEWHERE...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S.

THE WEEKEND...EXPECT WARM DAYS AND COOLER NIGHTS AS NORTHERLY
WINDS WILL CONTINUE TO FILTER IN DRIER AIR INTO THE REGION.

SUNDAY NIGHT THROUGH WEDNESDAY...THE AREA MOVES INTO NORTHWEST FLOW
ALOFT THUS EXPECT ONE MCS AFTER ANOTHER TO DEVELOP OVER THE MIDWEST AND
DRIFT SOUTHEAST INTO THE CWA DURING THE OVERNIGHT INTO THE MORNING
HOURS THEN DIE OUT. THE AFTERNOON HOURS WILL BE RELATIVELY QUIET.
THEN EXPECT A REPEAT SCENARIO AGAIN MONDAY NIGHT...TUESDAY NIGHT ETC.

KRM

&&

.AVIATION...

00Z TAF SET

EXPANSIVE SQUALL LINE ACROSS SERN MO AND NERN AR IS BEGINNING TO
TURN SOUTH AND WILL AFFECT KJBR WITHIN THE NEXT COUPLE HOURS.
CONFIDENCE IS NOT HIGH WITH RESPECT TO HOW FAR SOUTH THIS LINE
WILL MAKE IT BEFORE IT DISSIPATES. SUSPECT THAT BY 02-03Z THE
LINE WILL BE IN ITS WEAKENING PHASE AND IT MAY HAVE A HARD TIME
REACHING KMEM...BUT COULD REACH KMKL. THUS...LEFT OUT MENTION OF
TS AT KMEM FOR NOW...BUT WILL CONTINUE TO MONITOR AND MAKE
AMENDMENTS AS NEEDED.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  90  75  96 /  40  30  10  10
MKL  73  88  71  95 /  60  20  10  10
JBR  73  93  73  98 /  60  20   0  10
TUP  77  92  74  95 /  20  60  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 26, 3:54 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT THU JUL 26 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
354 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH TODAY
AS HEAT INDICES EXCEED 105 DEGREES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO TUPELO MISSISSIPPI.
THE MAIN THREAT WITH THESE STORMS IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

In the hours before

Local storm report, Jul 26, 7:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/26/2012  M55.00 MPH       LAWRENCE           AR   AWOS

            WALNUT RIDGE AWOS MEASURED A 55 MPH WIND GUST

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:40 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.